Maryland, 2013

Strong Wind in Maryland, March 6, 2013

March 6, 2013 · NWS PHI · 5 events in 5 counties and zones

An intense nor'easter brought strong winds across the Eastern Shore on the 6th. Peak wind gusts reached 45 to 50 mph downed weak trees, tree limbs and wires and caused scattered power outages.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

An intense nor'easter brought strong winds across the Eastern Shore on the 6th. Peak wind gusts reached 45 to 50 mph downed weak trees, tree limbs and wires and caused scattered power outages. Downed trees and tree limbs caused isolated structural damage. In Easton (Talbot County), one downed tree fell onto a house. A westbound tractor-trailer overturned on the Chesapeake Bay Bridge. In combination with the strong winds, this forced the closure of the bridge on the 6th. The bridge was re-opened to passenger vehicles later that afternoon and to all traffic the next day. Peak wind gusts included 47 mph at Tolchester Beach (Kent County), 46 mph at Royal Oak (Talbot County), 44 mph in Easton (Talbot County) and 42 mph in Chesapeake City (Cecil County).

The nor'easter low pressure system emerged from the southern Rockies on the 4th and moved into the Tennessee Valley on the morning of the 5th, passed across the southern Appalachians during the evening of the 5th and reached northeastern North Carolina on the morning of the 6th. From there it slowly moved northeast and was off the Delmarva Peninsula on the afternoon of the 6th. It then drifted slowly offshore to the east that evening and that motion continued on the 7th and 8th. The low pressure system was not that intense overall (never deepened to less than 985 millibars near the coast), but a strong high pressure system that was located over southeastern Canada helped intensify the surface pressure gradient (difference) throughout this event.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Mar 6, 3:57 AM EST, 5 hours 3 minutes earlier.

Area forecast discussion, Mar 6, 3:57 AM EST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
357 AM EST WED MAR 6 2013

.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL MOVE OFF THE VIRGINIA COAST DURING
TODAY, AND INTENSIFY INTO A STRONG COASTAL STORM. THIS STORM WILL
SLOWLY MOVE EASTWARD THROUGH FRIDAY. HIGH PRESSURE WILL BUILD OVER
OUR AREA SATURDAY INTO SUNDAY, BEFORE SHIFTING OFF THE COAST.
ANOTHER STORM SYSTEM ORGANIZES OVER THE CENTRAL PLAINS SUNDAY, THEN
WILL TRACK EASTWARD INTO THE GREAT LAKES AND OHIO VALLEY EARLY
MONDAY. THIS SYSTEM LOOKS TO ARRIVE INTO OUR REGION LATER MONDAY
INTO TUESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AFTER DAYS OF ANTICIPATION, THE STORM THAT HAS BEEN WELL DISCUSSED,
BUT NOT NECESSARILY WELL MODELED IS BEGINNING TO IMPACT THE AREA.
LATEST RADAR IMAGERY SHOWED PRECIP, MAINLY IN THE FORM OF RAIN
AFFECTING TH MD ERN SHORE AND SRN AND CNTRL DE ATTM.  IT WAS
BEGINNING TO MOVE INTO EXTREME SRN NJ AS WELL.  TEMPS HAVE ACTUALLY
RISEN A BIT ACRS THE ERN SHORE OF MD AND IN DE ERLY THIS MRNG.  IT
APPEARS AS THAT THE AREAS WHERE PRECIP IS FALLING HEAVIER, IT IS
LIQUID AND WHERE IT IS LIGHTER (AKA TO THE W CURRENTLY), IT IS SNOW.

NORMALLY, AS WE GET CLOSER TO THE EVENT, CONFIDENCE INCREASES.
HOWEVER, THIS IS ONE OF THOSE ANOMALOUS EVENTS, WHERE THAT IS NOT
NECESSARILY THE CASE.  WHILE OVERALL, THE MDLS HAVE A DECENT HANDLE
ON THE TRACK OF THE LOW, THERE ARE ENOUGH DIFFERENCES IN THE
INDIVIDUAL DETAILS TO CONTRIBUTE TO INCREASED UNCERTAINTY.  THE NAM
CONTINUES TO BE ABNORMALLY WET AND COLD AND IS BEING DISREGARDED. IT
ALSO TENDS TO STALL THE LOW OVER THE WATER FOR AN EXTENDED PD OF
TIME.

THE CMC AND GFS ARE IN DECENT AGREEMENT AND HAVE A BIT MORE NLY SOLN
THAN THE UKMET AND ECMWF WHICH ARE A BIT FURTHER S.  THE MORE SRN
SOLNS WOULD MEAN LESS QPF, BUT A BIT COLDER SOLNS.  WHEN THE 06/00Z
ECMWF CAME IN, IT HAD LESS QPF THEN THE 06/00Z GFS SOLN WHICH
SUPPORTS THIS HYPOTHESIS.  FOR NOW WILL LEAN TWD A MORE SRN TRACK.

THE GENL FCST RATIONALE REMAINS THE SAME.  PRECIP WILL BE MAINLY
RAIN S OF I-95 TODAY AND GENLY SNOW N OF THERE.  ITS MARCH, AND WITH
THE HIGHER SUN ANGLE, IT WILL BE TOUGH FOR IT TO ACCUMULATE MUCH
DURG THE DAY ON TREATED SURFACES UNLESS IT COMES DOWN HEAVY.  ONE OF
THE KEY QUESTIONS REMAINS WHERE THE PRECIP CUT OFF WILL BE.  IF THE
MORE SRN TRACK OF THE ECMWF/UKMET IS MORE CORRECT, THEN THE NRN
PORTIONS OF THE REGION MAY NOT SEE MUCH AT ALL.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
THE FCST BECOMES MORE PROBLEMATIC THIS EVENING.  THE PRECIP SHUD
TRANSITION TO SNOW AND THEN ITS JUST A QUESTION OF HOW MUCH QPF IS
LEFT.  BOTH THE EC AND GFS HAVE SOME QPF BETWEEN 07/00Z AND 07/06Z
AND MUCH LESS BETWEEN 07/06Z AND 07/12Z.  SO IT REMAINS TO BE SEEN
HOW MUCH QPF IS LEFT AND OF COURSE, WHAT THE TEMPS ARE.

SO, FOR NOW, WILL CONVERT THE WINTER STORM WATCH TO A WINTER WEATHER
ADVISORY FOR ALL COUNTIES WHERE IT WAS IN EFFECT AND ADD MERCER,
MONMOUTH, OCEAN, SOMERSET AND HUNTED IN NJ.  DEPENDING ON WHAT LATER
GUIDANCE DOES, IT THE ADVY CUD BE UPGRADED TO A WARNING FOR PORTIONS
OF THE AREA.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
A RATHER ROBUST CLOSED LOW IS FORECAST TO BE EAST OF OUR AREA
THURSDAY INTO FRIDAY, HOWEVER A SECOND PIECE OF ENERGY LOOKS TO
SLIDE SOUTHEASTWARD FROM THE GREAT LAKES. SINCE WE ARE IN A BLOCKY
PATTERN, THE MAIN CLOSED LOW SHOULD BE SLOW TO MOVE, AND THE
SECONDARY GREAT LAKES CLOSED LOW WILL PROBABLY BE ABSORBED INTO THE
MAIN CLOSED LOW TO OUR EAST. THIS ALL LEADS TO SOME UNSETTLED
WEATHER REMAINING ACROSS OUR AREA THURSDAY INTO FRIDAY, WHICH
INCLUDES EITHER RENEWED PRECIPITATION WITH THE INCOMING SECONDARY
SHORT WAVE/CLOSED LOW OR A COMBINATION OF THIS AND SOME WRAP AROUND
WITH THE MERGER OF THE TWO. THE THERMAL FIELDS MAY YIELD BOTH RAIN
AND SNOW AND THIS COULD BE DRIVEN BY PRECIPITATION INTENSITY AND
BOUNDARY LAYER TEMPERATURES. OVERALL THOUGH, THERE COULD BE A PERIOD
OF SNOW SLIDING SOUTHWARD ACROSS A GOOD PART OF THE CWA THURSDAY
NIGHT. GIVEN THE INCOMING STRONG COASTAL STORM DURING THE NEAR/SHORT
TERMS, WE DID NOT MAKE SIGNIFICANT CHANGES FROM FRIDAY AND BEYOND.
WE DID BLEND IN THE LATEST HPC GUIDANCE FROM ABOUT SATURDAY ONWARD
TO INTRODUCE SOME NEWER GUIDANCE INTO CONTINUITY.

OTHERWISE FOR THURSDAY, THE HEAVIEST PRECIPITATION IS EXPECTED
TO BE ENDING ACROSS MUCH OF OUR CWA EARLY ON. HOWEVER, MODELS
CONTINUE TO SHOW THAT SOME MOISTURE WILL CONTINUE TO SWING BACK
ACROSS OUR AREA ON THE WESTERN SIDE OF THE LOW AS IT SLOWLY MOVES TO
THE EAST. THIS IS ALSO COURTESY OF ANOTHER PIECE OF ENERGY TENDING
TO MERGE INTO THE MAIN CLOSED LOW, WHICH CAUSES PRECIPITATION TO
ROTATE SOUTHWARD ACROSS THE AREA. THERE IS A DECENT CONSENSUS WITH
THIS, THEREFORE WE ADJUSTED THE POPS UPWARD INTO THE LOW LIKELY
RANGE THURSDAY NIGHT ACROSS THE FAR NORTHERN AREAS. THE POPS THEN
TAPER DOWNWARD WITH A SOUTHERN EXTENT. THIS MAY RESULT IN AN INCH OR
TWO OF SNOW ACROSS OUR NORTHERN AREAS. FOR FRIDAY, PRECIPITATION
CHCS SHOULD BE LOWERING AS THE COASTAL LOW AND ANY LINGERING WRAP
AROUND SHIFTS EAST OF OUR AREA, AND ENDS BY FRIDAY NIGHT.

THE STORM WILL FINALLY MOVE FARTHER OUT TO SEA SATURDAY, LOSING ITS
GRIP ON OUR AREA, FOLLOWED BY HIGH PRESSURE FOR SATURDAY NIGHT INTO
SUNDAY. LATE SUNDAY, LOW PRESSURE TRACKING TO OUR NORTH WILL TRY AND
TOSS A COLD FRONT TOWARD OUR AREA. THIS BOUNDARY MAY STALL FOR A
TIME BEFORE ACTUALLY SETTLING THROUGH OUR AREA AS ADDITIONAL ENERGY
MOVES UP THE OHIO VALLEY MONDAY. THIS SECOND SYSTEM AND ASSOCIATED
COLD FRONT IS EXPECTED TO AFFECT THE AREA LATE MONDAY AND MONDAY
NIGHT. THIS BRINGS OUR REGION THE NEXT CHC OF PRECIPITATION AS THE
LOW MOVES MAINLY TO OUR NORTH AND THE ASSOCIATED FRONTAL BOUNDARY
MOVES THROUGH. WITH THE CURRENT TRACK ALONG WITH MILDER AIR AHEAD OF
IT, MOST AREAS SHOULD BE RAIN.

&&

.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

CONDS WILL DETERIORATE FROM S TO N AS THE MORNING PROGRESSES AND ALL
SITES WILL EVENTUALLY BE MVFR AND LATER IFR AS PRECIP MOVES IN.  S
AND E OF I-95 PRECIP WILL GENLY BE RAIN DURG THE DAY, BEFORE
TRANSITIONING TO SOME SNOW TONIGHT.  ALG I-95, IT WILL BE PRIMARILY
RAIN OR A MIX BEFORE CHANGING TO SNOW TONIGHT AND NA ND W WILL BE
PREDOMINANTLY SNOW.    WIND WILL INCREASE THRU THE DAY AND INTO
TONIGHT WITH GUSTS TO 30 KTS INLAND AND N AND W AND CLOSER TO 35 KT
S AND E AND CLOSER TO THE CST. THE WIND WILL BE NELY TODAY AND
BECOME MORE NLY OR NWLY TONIGHT.

OUTLOOK...
THURSDAY AND FRIDAY...PERIODS OF MVFR AS SNOW OR RAIN ENDS THURSDAY
MORNING. TIMES OF SUB-VFR MAY CONTINUE THROUGH FRIDAY AS SOME WRAP
AROUND MOISTURE COULD RESULT IN SOME RAIN OR SNOW. NORTH-NORTHWEST
WINDS 15-20 KNOTS WITH GUSTS TO 25-30 KNOTS.

SATURDAY AND SUNDAY...OVERALL VFR. NORTHERLY WINDS 10-15 KNOTS
SATURDAY, SHOULD BECOME LIGHT AT NIGHT, THEN SOUTHERLY 5-10 KNOTS
DURING SUNDAY.

&&

.MARINE...
MARINE FLAGS WILL REMAIN IN EFFECT UNCHANGED.  GALE AND STORM
WARNINGS ARE UP AS THE AREA WILL BE IMPACTED BY A STORM MOVING BY TO
THE S.  EXPECT A GUSTY NE WIND TO PICK UP THRU THE DAY BECOMING MORE
NW TONIGHT.

OUTLOOK...
GALE FORCE WINDS LOOK TO OCCUR THURSDAY INTO FRIDAY ON THE WEST SIDE
OF STRENGTHENING LOW PRESSURE. THIS LOW IS FORECAST TO GRADUALLY
SHIFT FARTHER AWAY FROM OUR AREA DURING THURSDAY AND FRIDAY. THE
WINDS ARE ANTICIPATED TO LOWER TO SMALL CRAFT ADVISORY LEVELS FRIDAY
AFTERNOON AND SATURDAY. HIGH PRESSURE BUILDS IN SATURDAY INTO
SUNDAY, ALLOWING THE WINDS TO BECOME MUCH LIGHTER. THE SEAS HOWEVER
MAY REMAIN ELEVATED THROUGH SUNDAY, ESPECIALLY ON THE OCEAN.

&&

.TIDES/COASTAL FLOODING...
AN EAST TO NORTHEAST FLOW WILL INTENSIFY TODAY AND SUBSEQUENTLY TAKE
ITS TIME DIMINISHING AND BACKING TO OFFSHORE. ALL OF THIS WILL BE
DUE TO LOW PRESSURE MOVING OFF THE COAST OF VIRGINIA EARLY THIS
AFTERNOON WHILE MODERATELY STRONG HIGH PRESSURES ARE CENTERED WELL
TO OUR NORTH AND WEST, WHICH MAINTAIN A TIGHT PRESSURE GRADIENT
OVER OUR AREA.

THE LOWER HIGH TIDE OCCURS THIS AFTERNOON AND EARLY EVENING
COMBINED WITH THE SHORTER DURATION OF WINDS CONDUCIVE TO COASTAL
FLOODING BY THAT TIME. THIS LED US TO ACCEPT GUIDANCE INDICATIONS
/OFS, ESTOFS, MDL EXTRATROPICAL, AND LOCAL GUIDANCE/ THAT WIDESPREAD
MINOR FLOODING IS THE MOST LIKELY OUTCOME DURING THIS TIME FRAME.

WE ARE MORE CONCERNED WITH THE LATE TONIGHT/EARLY THURSDAY HIGH
TIDE, WHEN GUIDANCE PRETTY UNIFORMLY FORECASTS MODERATE TIDAL
FLOODING FOR RARITAN BAY AND ITS TIDAL TRIBUTARIES, THE ATLANTIC
COAST AND ADJACENT BACK BAYS INCLUDING BARNEGAT BAY, AND DELAWARE
BAY AND ITS TIDAL TRIBUTARIES /EXCEPT THE TIDAL DELAWARE RIVER/. A
FEW NUMBERS CAME OUT IN THE MAJOR RANGE. THEREFORE, THE COASTAL
FLOOD WARNING REMAINS IN EFFECT WHICH KEYS IN ON THE LATE
TONIGHT/EARLY THURSDAY HIGH TIDE BUT THAT INCLUDES FORECASTS FOR
THE PREVIOUS ONE. THE COASTAL FLOODING IS EXPECTED TO OCCUR WITH
STRONG WINDS AND ROUGH SEAS. SINCE AT LEAST PORTIONS OF THE NEW
JERSEY BEACHES ARE STILL COMPROMISED, THERE IS LESS PROTECTION
FROM THE INCOMING TIDAL SURGES.

WE ULTIMATELY MAY NEED TO ISSUE AT LEAST ADVISORIES FOR THE TIDAL
DELAWARE AND THE MARYLAND EASTERN SHORE, BUT WE DO NOT SEE ANY
INDICATIONS OF MODERATE OR WORSE TIDAL FLOODING THERE THROUGH
DAYBREAK THURSDAY. THESE BODIES OF WATER MOST ALWAYS ARE LATEST TO
RESPOND.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 6 AM EST
     THURSDAY FOR PAZ070-071-104-106.
     WINTER WEATHER ADVISORY FROM 7 AM THIS MORNING TO 6 AM EST
     THURSDAY FOR PAZ060-061-103-105.
     WINTER STORM WARNING UNTIL 3 AM EST THURSDAY FOR PAZ101-102.
NJ...WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 6 AM EST
     THURSDAY FOR NJZ009-010-012>022-025>027.
     HIGH WIND WARNING FROM 7 AM THIS MORNING TO 5 AM EST THURSDAY
     FOR NJZ014-023>026.
     COASTAL FLOOD WARNING FROM 1 AM TO 8 AM EST THURSDAY FOR
     NJZ012>014-020>027.
     WIND ADVISORY FROM 7 AM THIS MORNING TO MIDNIGHT EST TONIGHT
     FOR NJZ013-020>022-027.
DE...WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 6 AM EST
     THURSDAY FOR DEZ001-002.
     HIGH WIND WARNING FROM 7 AM THIS MORNING TO 5 AM EST THURSDAY
     FOR DEZ004.
     COASTAL FLOOD WARNING FROM 1 AM TO 8 AM EST THURSDAY FOR
     DEZ002>004.
     WIND ADVISORY FROM 7 AM THIS MORNING TO MIDNIGHT EST TONIGHT
     FOR DEZ002-003.
MD...WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 6 AM EST
     THURSDAY FOR MDZ012-015-019-020.
     WINTER STORM WARNING UNTIL 3 AM EST THURSDAY FOR MDZ008.
MARINE...STORM WARNING UNTIL 6 AM EST THURSDAY FOR ANZ450>455.
     GALE WARNING UNTIL 6 AM EST THURSDAY FOR ANZ430.
     STORM WARNING UNTIL 6 PM EST THIS EVENING FOR ANZ431.

&&

SYNOPSIS...GORSE
NEAR TERM...NIERENBERG
SHORT TERM...NIERENBERG
LONG TERM...GORSE/ROBERTSON
AVIATION...GORSE/NIERENBERG
MARINE...GORSE/NIERENBERG
TIDES/COASTAL FLOODING...STAFF
Hazardous weather outlook, Mar 6, 4:12 AM EST, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
412 AM EST WED MAR 6 2013

NJZ001-007-008-PAZ054-055-062-070915-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-NORTHAMPTON-
412 AM EST WED MAR 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

A SNOWFALL EVENT IS EXPECTED WITH GENERALLY 1 TO 3 INCHES OF
ACCUMULATION, WHICH CAN CAUSE SLIPPERY CONDITIONS ON UNTREATED
SURFACES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ009-010-015-070915-
HUNTERDON-SOMERSET-MERCER-
412 AM EST WED MAR 6 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
6 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY AND NORTHWEST NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ060-061-103-105-070915-
BERKS-LEHIGH-WESTERN MONTGOMERY-UPPER BUCKS-
412 AM EST WED MAR 6 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ025-070915-
COASTAL ATLANTIC-
412 AM EST WED MAR 6 2013

...HIGH WIND WARNING IN EFFECT UNTIL 5 AM EST THURSDAY...
...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
6 AM EST THURSDAY...
...COASTAL FLOOD WARNING IN EFFECT FROM 1 AM TO 8 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   WINTER WEATHER ADVISORY.
   COASTAL FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ008-PAZ101-102-070915-
CECIL-WESTERN CHESTER-EASTERN CHESTER-
412 AM EST WED MAR 6 2013

...WINTER STORM WARNING IN EFFECT UNTIL 3 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

NORTHEASTERLY WINDS WILL GUST UP TO 40 MPH, ESPECIALLY THIS AFTERNOON
AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ004-NJZ023-024-070915-
DELAWARE BEACHES-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
412 AM EST WED MAR 6 2013

...HIGH WIND WARNING IN EFFECT UNTIL 5 AM EST THURSDAY...
...COASTAL FLOOD WARNING IN EFFECT FROM 1 AM TO 8 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE AND
SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   COASTAL FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ001-MDZ012-015-019-020-NJZ016>019-PAZ070-071-104-106-070915-
NEW CASTLE-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-
EASTERN MONTGOMERY-LOWER BUCKS-
412 AM EST WED MAR 6 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
6 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

NORTHEASTERLY WINDS WILL GUST UP TO 40 MPH, ESPECIALLY THIS AFTERNOON
AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ002-NJZ021-022-027-070915-
KENT-CUMBERLAND-ATLANTIC-SOUTHEASTERN BURLINGTON-
412 AM EST WED MAR 6 2013

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
6 AM EST THURSDAY...
...COASTAL FLOOD WARNING IN EFFECT FROM 1 AM TO 8 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE AND SOUTHERN
NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   WINTER WEATHER ADVISORY.
   COASTAL FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ003-070915-
INLAND SUSSEX-
412 AM EST WED MAR 6 2013

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...COASTAL FLOOD WARNING IN EFFECT FROM 1 AM TO 8 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   COASTAL FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ014-026-070915-
EASTERN MONMOUTH-COASTAL OCEAN-
412 AM EST WED MAR 6 2013

...HIGH WIND WARNING IN EFFECT UNTIL 5 AM EST THURSDAY...
...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
6 AM EST THURSDAY...
...COASTAL FLOOD WARNING IN EFFECT FROM 1 AM TO 8 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   WINTER WEATHER ADVISORY.
   COASTAL FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ013-020-070915-
WESTERN MONMOUTH-OCEAN-
412 AM EST WED MAR 6 2013

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
6 AM EST THURSDAY...
...COASTAL FLOOD WARNING IN EFFECT FROM 1 AM TO 8 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   WINTER WEATHER ADVISORY.
   COASTAL FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ012-070915-
MIDDLESEX-
412 AM EST WED MAR 6 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
6 AM EST THURSDAY...
...COASTAL FLOOD WARNING IN EFFECT FROM 1 AM TO 8 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   COASTAL FLOOD WARNING.

NORTHEASTERLY WINDS WILL GUST UP TO 40 MPH, ESPECIALLY THIS AFTERNOON
AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ450>455-070915-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
412 AM EST WED MAR 6 2013

...STORM WARNING IN EFFECT UNTIL 6 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ431-070915-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
412 AM EST WED MAR 6 2013

...STORM WARNING IN EFFECT UNTIL 8 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-070915-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
412 AM EST WED MAR 6 2013

...GALE WARNING IN EFFECT UNTIL 6 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 strong wind. Local standard time, as filed.

Strong Wind, Cecil

When
March 6, 9:00 AM EST to 6:00 PM EST
Where
Cecil forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$2,000
Reported by
Newspaper
Coordinates
39.562, -75.948 (the zone’s center; the record gives no point)

Strong Wind, Queen Annes

When
March 6, 9:00 AM EST to 6:00 PM EST
Where
Queen Annes forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$4,000
Reported by
Newspaper
Coordinates
39.038, -76.085 (the zone’s center; the record gives no point)

Strong Wind, Caroline

When
March 6, 9:00 AM EST to 6:00 PM EST
Where
Caroline forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$2,000
Reported by
Newspaper
Coordinates
38.872, -75.832 (the zone’s center; the record gives no point)

Strong Wind, Kent

When
March 6, 9:00 AM EST to 6:00 PM EST
Where
Kent forecast zone
Measured
41 kt (47 mph) measured gust
Property damage
$2,000
Reported by
WLON
Coordinates
39.236, -76.096 (the zone’s center; the record gives no point)

Strong Wind, Talbot

When
March 6, 9:00 AM EST to 6:00 PM EST
Where
Talbot forecast zone
Measured
40 kt (46 mph) measured gust
Property damage
$20,000
Reported by
Mesonet
Coordinates
38.749, -76.179 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2013Every state in 2013This day in weather historyWarnings in Maryland, March 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 442688, 442689, 442690, 442691, 442692.